Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 56, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 5, 2006, 2:22 AM MDT for Garden County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2006, 2:22 AM MDT (08:22 UTC)
- Expired
- Jun 5, 2006, 3:15 AM MDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Garden County, NE
The radar
The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 676 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2715 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 050822
SVRLBF
NEC069-050915-
/O.NEW.KLBF.SV.W.0056.060605T0822Z-060605T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
222 AM MDT MON JUN 5 2006
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 315 AM MDT
* AT 216 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES SOUTH OF RICHARDSON LAKE...OR ABOUT 17 MILES NORTHWEST OF
OSHKOSH...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DOGTOWN FLATS AND 8 MILES NORTH OF OSHKOSH BY 250 AM MDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4172 10262 4138 10260 4134 10232 4138 10213
4148 10208 4161 10204 4170 10209 4177 10219
4178 10237
$$
CDC3 follow-up statements
000
WWUS53 KLBF 050837
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
337 AM CDT MON JUN 5 2006
NEC069-050915-
/O.CON.KLBF.SV.W.0056.000000T0000Z-060605T0915Z/
GARDEN NE-
237 AM MDT MON JUN 5 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM MDT
FOR CENTRAL GARDEN COUNTY...
AT 227 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HIGHWAY 26 MILE MARKER 100...OR ABOUT 11 MILES WEST OF
OSHKOSH...MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OSHKOSH BY 250 AM MDT...
HIGHWAY 26 MILE MARKER 110 BY 255 AM MDT...
6 MILES SOUTHWEST OF BLUEWATER BATTLEFIELD STATE HISTORICAL PARK BY
305 AM MDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM MDT
MONDAY MORNING FOR WESTERN NEBRASKA.
LAT...LON 4172 10262 4138 10260 4134 10232 4138 10213
4148 10208 4161 10204 4170 10209 4177 10219
4178 10237
$$
CDC000
WWUS53 KLBF 050853
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 AM CDT MON JUN 5 2006
NEC069-050915-
/O.CON.KLBF.SV.W.0056.000000T0000Z-060605T0915Z/
GARDEN NE-
253 AM MDT MON JUN 5 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM MDT
FOR CENTRAL GARDEN COUNTY...
AT 245 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HIGHWAY 26 MILE MARKER 100...OR ABOUT NEAR OSHKOSH...
MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 26 MILE MARKER 110 BY 305 AM MDT...
BLUEWATER BATTLEFIELD STATE HISTORICAL PARK BY 315 AM MDT...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM MDT
MONDAY MORNING FOR WESTERN NEBRASKA.
LAT...LON 4172 10262 4138 10260 4134 10232 4138 10213
4148 10208 4161 10204 4170 10209 4177 10219
4178 10237
$$
CDC000
WWUS53 KLBF 050915
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
414 AM CDT MON JUN 5 2006
NEC069-050924-
/O.EXP.KLBF.SV.W.0056.000000T0000Z-060605T0915Z/
GARDEN NE-
314 AM MDT MON JUN 5 2006
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GARDEN COUNTY EXPIRES
AT 315 AM MDT...
THIS STORM WHICH PROMPTED THE WARNING HAS EXITED THIS PORTION OF
GARDEN COUNTY. A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 AM
MDT FOR SOUTHEAST GARDEN COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM MDT
MONDAY MORNING FOR WESTERN NEBRASKA.
LAT...LON 4172 10262 4138 10260 4134 10232 4138 10213
4148 10208 4161 10204 4170 10209 4177 10219
4178 10237
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:20 PM MDT, 12 hours 2 minutes earlier.
Area forecast discussion, Jun 4, 2:20 PM MDT, 12 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 320 PM CDT SUN JUN 4 2006 .DISCUSSION... SHOWER/THUNDERSTORM CHANCES ARE PROBLEMATIC TONIGHT INTO MONDAY EVENING. FEEL SLIGHT CHC MAY BE NEEDED WRN ZONES THIS EVENING PER NAM AND AFTER MIDNIGHT FOR NCTRL INTO CNTRL PORTIONS PER GFS AND MM5 SOLUTIONS. ALTHOUGH LOW LEVEL CONTINUES TO LACK...THERE IS SUFFICIENT MOISTURE ALOFT. AM ANTICIPATING SOME ISOLATED HIGH BASED THUNDERSTORMS TO MOVE OUT OF THE WRN PANHANDLE THIS EVENING AND DISSIPATE IN WRN ZONES BY LATE EVENING. THEN LEAD DISTURBANCE FORM MID LEVEL TROUGH SHOULD MOVE INTO BLACK HILLS PRIOR TO 06Z THEN ESE INTO SCNTRL SD/NCTRL NEBR OVERNIGHT. NAM INDICATED VERY MOIST H6 TO H5 LAYER WITH 10-15 MICROBARS OF OMEGA DROPPING INTO ERN CHERRY COUNTY SOUTHEAST THROUGH CUSTER COUNTY BY 12Z MONDAY WITH SHOWERS PSBL. SHOWERS OR THUNDERSTORMS POSSIBLE FOR THESE AREA EAST LATE TONIGHT THROUGH MONDAY MORNING. FOCUS THEN WILL BE ON SFC FRONT. NAM12 SUGGEST STORM WOULD FIRE ALONG FRONT JUST PRIOR TO 21Z (LIKELY 20Z OR 3 PM CDT). DEVELOPMENT SHOULD COMMENCE ALONG A LINE FROM SPENCER TO ATKINSON TO BROKEN BOW TO PERHAPS AS FAR SOUTHWEST AS CURTIS. THIS WILL BE WHERE SB CAPES MAY REACH AS HIGH AS 2500-300 J/KG AND DEEP LAYER SHEER SUFFICIENT AT 35-40 KNOTS. A WEAK CAP OF 20-40 LIFTS BY 21Z. A FEW OF THESE STORMS MAY BECOME SEVERE. MOST IF NOT ALL OF SHOWERS AND STORMS SHOULD EXIT SERN ZONES BY 00Z BUT WILL KEEP A SLIGHT CHC IN MONDAY EVENING. WILL MAINTAIN A SLIGHT CHANCE WEDNESDAY NIGHT AND THURSDAY NIGHT IN PERIPHERY OF H5 RIDGE CENTERED OVER TX/OKLA ALTHOUGH ORGANIZED SHOWERS/STORMS WILL BE TO OUR NORTH ACROSS THE DAKOTAS/MN. UPPER FLOW IS FCST BECOME ZONAL WITH WEAK TROUGHING IN THE WRN CONUS WITH A SLIGHTLY BETTER CHANCE FOR PRECIPITATION. TRENDING FOR WARMER TEMPS THU-SAT WITH LOWER 90S IN THE SOUTHWEST. OBSERVED HIGHS MAY END UP AROUND 100 BASED ON 100-500MB THICKNESSES OF 584-587 AND HOW DRY IT HAS BEEN. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG
Hazardous weather outlook, Jun 4, 2:49 PM MDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 349 PM CDT SUN JUN 4 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-052100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 349 PM CDT SUN JUN 4 2006 /249 PM MDT SUN JUN 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MOVING ACROSS THE EASTERN PANHANDLE INTO NORTH CENTRAL NEBRASKA TONIGHT. GENERALLY THE THUNDERSTORM WILL NOT BE SEVERE...HOWEVER ISOLATED AREAS OF LARGE HAIL CAN NOT BE RULED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LATE MONDAY...A COLD FRONT IS EXPECTED TO DRIFT SOUTHEAST AND PRODUCE A CHANCE FOR SEVERE THUNDERSTORMS MAINLY SOUTHEAST OF LINE FROM OGALLALA TO AINSWORTH. ACTIVITY SHOULD OCCUR IN THE AFTERNOON AND EVENING. WEDNESDAY AND THURSDAY...ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE. THE EXTENT OF THE THUNDERSTORM COVERAGE AND THE POTENTIAL TO BECOME SEVERE IS UNCERTAIN BUT THUNDERSTORM CHANCES ARE SLIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL MAY BE NEEDED MONDAY AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:56 AM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 34 min |
| Jun 5, 3:22 AM MDT | Severe Thunderstorm Warning | LBF | Keith | 35 min |
| Jun 5, 4:14 AM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 61 min |
| Jun 5, 6:50 AM MDT | Severe Thunderstorm Warning | LBF | Custer | 55 min |
| Jun 5, 1:27 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 18 min |
| Jun 5, 1:46 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 59 min |
| Jun 5, 3:02 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 58 min |
| Jun 5, 3:23 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 47 min |
| Jun 5, 3:37 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 53 min |
| Jun 5, 3:42 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 48 min |
| Jun 5, 4:00 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 45 min |
| Jun 5, 4:04 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 56 min |
| Jun 5, 4:16 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 59 min |
| Jun 5, 4:28 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 47 min |
| Jun 5, 4:55 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 52 min |
| Jun 5, 5:00 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 60 min |
| Jun 5, 5:10 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 65 min |
| Jun 5, 5:56 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 49 min |
| Jun 5, 5:59 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.